Mississippi, 2010

Excessive Heat in Mississippi, August 1 to 4, 2010

August 1 to 4, 2010 · NWS JAN · 47 events in 47 counties and zones

A four day stretch of extreme temperatures occurred across the region to start off the month of August. High pressure was firmly entrenched across the southeast and allowed temperatures to soar into the triple digits across much of the region.

Where it happened

Every event with a place to put it; 47 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
3
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
47

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A four day stretch of extreme temperatures occurred across the region to start off the month of August. High pressure was firmly entrenched across the southeast and allowed temperatures to soar into the triple digits across much of the region. Across the NWS Jackson, MS forecast area, 19 record highs were set between August 1st and 4th. On August 2nd, the 2nd warmest average temperature was recorded. The low was 78 and the high 105, this resulted in an average temperature of 91.5 degrees. Additionally, relatively high humidity levels made conditions even more oppressive, with heat index readings surpassing 110 degrees in many areas. This extreme heat resulted in 3 fatalities across the forecast area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 31, 9:00 PM CST, 3 hours earlier.

Area forecast discussion, Jul 31, 9:00 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1000 PM CDT SAT JUL 31 2010

...HOTTEST TEMPERATURES SO FAR THIS SUMMER EXPECTED THIS WEEKEND...

.UPDATE...ALTHOUGH NO RECORD HIGHS WERE SET TODAY...MOST SITES
TOPPED OUT IN THE UPPER 90S WITH HATTIESBURG REACHING 100. THE HEAT
HAS BEEN SLOW TO DECREASE THIS EVENING WITH MOST SITES IN THE LOWER
80S AT 10 PM. ONLY MINOR ADJUSTMENTS WERE MADE TO THE GRIDS TO
INCREASE DEW POINTS IN THE WEST AND LOWER HOURLY TEMPERATURES IN THE
CENTRAL PORTIONS. A FEW DEBRIS CLOUDS WERE NOTED DROPPING SOUTH INTO
NORTHERN MISSISSIPPI BUT SHOULD DISSIPATE AS THEY NEAR OUR NORTHERN
ZONES. THE HEAT ADVISORY REMAINS IN EFFECT THROUGH MONDAY. /22/

&&

.AVIATION...VFR CONDITIONS WERE BEING OBSERVED THIS EVENING AND WL
CONTINUE THROUGH SUNDAY. OTHERWISE...HOT TEMPERATURES ARE XPCTD OVR
THE NEXT FEW DAYS AS STRONG HIGH PRES BUILDS IN FROM THE W. SFC
WINDS WL REMAIN LGT THRU THE PERIOD...ACCOMPANIED BY MOSTLY CLR
SKIES EXCEPT FOR SOME AFTN CU FL050-070. SIGNIFICANT MORNING FG/BR
FORMATION IS NOT XPCTD. /22/

&&

.PREV DISCUSSION... /ISSUED 306 PM CDT SAT JUL 31 2010/

SHORT TERM...AFTERNOON TEMPERATURES HAVE CLIMBED INTO THE UPPER 90S
AT MOST LOCATIONS WITH ONE OR TWO SITES AT 100 DEGREES. SHOULD SEE A
FEW MORE SITES REACH THE TRIPLE DIGITS BEFORE THE AFTERNOON IS OVER.
EARLY AFTERNOON TEMPS WERE RUNNING 1-3 DEGREES COOLER THAN INDICATED
BY 30/12Z MOS NUMBERS WITH NO STATION QUITE AS WARM AS EARLIER
INDICATED BY MOS. HEZ WAS RUNNING ABOUT 5 DEGS COOLER THAN MOS
SHOWED YESTERDAY. ALTHOUGH EXPECT TRIPLE DIGIT HIGHS AT MANY
LOCATIONS IN THE SHORT TERM...ESPECIALLY SUNDAY...WILL FOLLOW TREND
OF CUTTING MAV MOS A DEGREE OR TWO.

A BOUNDARY WILL DROP SLOWLY SWD TOWARD THE FORECAST AREA TONIGHT...
MOVING INTO NRN MS/SRN AR BY SUNRISE SUNDAY. THE ASSOCIATED 850 MB
TROUGH WASHES OUT WHILE 850 MB RIDGING AMPLIFIES AND 925/850 MB
TEMPS WARM OVERNIGHT. MAV NUMBERS LOOK TOO COOL FOR LOWS TONIGHT SO
WILL GENERALLY FOLLOW HIGHER READINGS FROM CURRENT FORECAST. MOS
MINS FOR SUNDAY NIGHT HAVE COME IN WARMER AND WERE MORE CLOSELY
FOLLOWED.

LOW LEVELS CONTINUE TO WARM SUNDAY AS LOW LEVEL RIDGING AMPLIFIES.
925 MB TEMPS ARE FORECAST TO REACH 32 DEGS AT SOME LOCATIONS ALONG
AND WEST OF THE MS RIVER. MID LEVEL MOISTURE INCREASES BUT DEW POINT
DEPRESSIONS REMAIN VERY DRY BELOW AND CONVECTION LOOKS UNLIKELY. THE
VERY HOT PATTERN CONTINUES...THE MAIN QUESTION BEING HOW HOT WILL
TEMPERATURES GET. BOTH THE GFS AND NAM ARE FORECASTING TRIPLE DIGIT
HIGHS FOR THE GENERAL AREA SUNDAY INCLUDING BOTH SHOWING 104 DEGREE
HIGHS AT GLH SUNDAY AFTERNOON. THINK THAT TRIPLE DIGIT HIGHS ARE
LIKELY BUT HAVE SHAVED MOS NUMBERS SLIGHTLY. THIS WILL STILL
MAINTAIN HEAT INDEX VALUES WELL ABOVE 105 DEGREES AND THE HEAT
ADVISORY WILL CONTINUE. EXPECT DEWPOINTS TO MIX OUT A BIT TOMORROW
AS THEY HAVE THIS AFTERNOON SO HAVE ELECTED TO NOT ISSUE AN
EXCESSIVE HEAT WARNING AT THIS TIME.

UPPER LEVEL RIDGING CONTINUES THROUGH MONDAY...BECOMING CENTERED
OVER THE REGION MONDAY AFTERNOON. LOWER LEVEL RIDGING BEGINS TO
SHIFT EWD BUT 925/850 TEMPS REMAIN HOT. MAINTAINED HIGH HEAT INDEX
VALUES THROUGH MONDAY DUE TO CONTINUED WARM TEMPS AND SLOWLY
INCREASING LOW LEVEL DEWPOINTS AS LOW MOISTURE FLOW VEERS TO A MORE
SLY DIRECTION. /03/

LONG TERM...I CAN SUM UP THE LONG TERM IN TWO WORDS...CONTINUED
HOT. ALL MODELS KEEP THE STOUT SUBTROPICAL RIDGE IN CONTROL OVER OUR
AREA WITH ITS CENTER JUST TO OUR NW THROUGH THE NEXT 7 DAYS. IN THE
LOWER LEVELS...THE RIDGE CENTER IS ALMOST OVERHEAD THROUGH MID WEEK
AND THIS WILL KEEP THE LOW LEVEL THERMAL TROUGH AXIS OVER THE CWA OR
VERY CLOSE. THE 850MB TEMP LOOKS TO REMAIN IN RARE TERRITORY DURING
THIS TIME WITH VALUES OF 22-24C LINGERING INTO NEXT WEEKEND. THIS
WILL SPELL MORE VERY HOT DAYS FOR TUE-THU WITH MAX TEMPS PEAKING IN
THE 97-102 RANGE. SOME LOCATIONS COULD SEE TEMPS EXCEED 102
DEGREES...BUT THOSE VALUES LOOK TO BE MORE RARE AND WOULD LIKELY BE
TOUCHED MON OR TUE. MID WEEK INTO LATE WEEK...THE TREND IS FOR MAX
TEMPS TO FALL BACK TOWARD THE MID/UPPER 90S...BUT THIS IS MAINLY DUE
TO UNCERTAINTY AND THE LEAN BACK CLOSER TO CLIMO VALUES FOR THE
LATTER PORTION OF THE EXTENDED. GUID SEEMS TO HAVE A GOOD HANDLE ON
TEMPS AND I STAYED WITH OR TWEAKED UPWARD A TAD. HI'S WILL BE 105 TO
110 TUE AND THE CURRENT HEAT ADV MAY BE EXTENDED.

AS FOR POPS/WX...THINGS LOOK TO REMAIN QUIET WITH ONLY SOME SLIGHT
CHANCE POPS ENTERING THE MIX BY TUE/WED AND LINGERING THROUGH THE
WEEK. IF ANYTHING DEVELOPS DURING THAT TIME FRAME...ISO TYPE
ACTIVITY IS WHAT WOULD BE EXPECTED. I WOULD NOT BE SURPRISED TO SEE
THINGS STAY SUPPRESSED AS THE RIDGE KEEPS DECENT SUBSIDENCE AROUND.
/CME/

CLIMATE...HOT CONDITIONS ARE EXPECTED ACROSS THE REGION FOR THE
NEXT 3 TO 4 DAYS. DURING THIS TIME...SOME RECORD HIGHS MAY FALL.
BELOW IS A TABLE THAT LISTS RECORDS HIGHS AND FORECAST VALUES
THROUGH TUESDAY...AUG 3RD.

DATE: 8/1 SUNDAY
   SITE        RECORD      FORECAST
   GLH       103 (1980)       102
   GWO        99 (1986)       101
   HBG       101 (1986)       102
   JAN       104 (1896)       102
   MEI       102 (1999)       102
   TVR       102 (1986)       103

DATE: 8/2 MONDAY
   SITE        RECORD      FORECAST
   GLH       103 (2008)       102
   GWO        98 (2008)       102
   HBG        98 (1998)       101
   JAN       102 (1947)       101
   MEI       102 (1999)       102
   TVR       100 (1952)       100

DATE: 8/3 TUESDAY
   SITE        RECORD      FORECAST
   GLH       103 (1930)       101
   GWO       100 (1987)       100
   HBG        99 (1999)        99
   JAN       103 (1952)       100
   MEI       100 (1954)        99
   TVR        99 (1954)       100

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       76 102  77 101 /   2   5   5   8
MERIDIAN      75 102  75 102 /   4   9   7  10
VICKSBURG     75 103  75 100 /   1   3   3   8
HATTIESBURG   76 102  77 101 /   3   7   7  12
NATCHEZ       75 102  75  99 /   0   3   3  11
GREENVILLE    76 102  78 102 /   1   6   4   4
GREENWOOD     75 101  77 102 /   4   8   5   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR MSZ018-019-025>066-
     072>074.

LA...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR ARZ074-075.

&&

22/03/CME
Hazardous weather outlook, Jul 31, 1:40 PM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT SAT JUL 31 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
240 PM CDT SAT JUL 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

HOT TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE DANGEROUS HEAT
STRESS LEVELS THIS AFTERNOON...AS WELL AS ON SUNDAY...WITH HEAT
INDEX VALUES CLIMBING ABOVE 105 DEGREES. A HEAT ADVISORY REMAINS IN
EFFECT FOR THE ENTIRE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

VERY HOT WEATHER WILL CONTINUE MONDAY INTO THE MIDDLE OF NEXT WEEK
WITH MIDDAY AND AFTERNOON HEAT INDEX VALUES CLIMBING TO THE 108 TO
112 DEGREE RANGE AT MANY LOCATIONS. AFTERNOON HEAT INDEX VALUES MAY
CLIMB ABOVE 105 DEGREES AT MANY AREAS THROUGH AT LEAST THURSDAY. A
HEAT ADVISORY REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA THROUGH
MONDAY...AND WILL LIKELY BE EXTENDED INTO AT LEAST WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

BK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

47 excessive heat. Local standard time, as filed.

Excessive Heat, Jefferson

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Jefferson forecast zone
Deaths
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
31.734, -91.037 (the zone’s center; the record gives no point)

A 48 year old man died while mowing his lawn. The coroner ruled that he died of a heart attack brought on by the excessive heat.

Excessive Heat, Washington

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Washington forecast zone
Deaths
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
33.284, -90.947 (the zone’s center; the record gives no point)

A lady was found dead in her home on the morning of August 5th. The Washington County Coroner's office said the temperature in her home was 100 degrees.

Excessive Heat, Bolivar

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Bolivar forecast zone
Deaths
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
33.796, -90.880 (the zone’s center; the record gives no point)

A man was found lying near a tree in his yard in Cleveland. Bolivar County officials said the man lived alone and had been dead at least a day. A jug of water was found near his body.

Excessive Heat, Adams

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Adams forecast zone
Reported by
Official NWS Observations
Coordinates
31.483, -91.353 (the zone’s center; the record gives no point)

Excessive Heat, Attala

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Attala forecast zone
Reported by
Official NWS Observations
Coordinates
33.086, -89.581 (the zone’s center; the record gives no point)

Excessive Heat, Carroll

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Carroll forecast zone
Reported by
Official NWS Observations
Coordinates
33.449, -89.920 (the zone’s center; the record gives no point)

Excessive Heat, Choctaw

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
33.347, -89.248 (the zone’s center; the record gives no point)

Excessive Heat, Claiborne

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Claiborne forecast zone
Reported by
Official NWS Observations
Coordinates
31.974, -90.912 (the zone’s center; the record gives no point)

Excessive Heat, Clarke

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Clarke forecast zone
Reported by
Official NWS Observations
Coordinates
32.041, -88.689 (the zone’s center; the record gives no point)

Excessive Heat, Clay

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Clay forecast zone
Reported by
Official NWS Observations
Coordinates
33.656, -88.782 (the zone’s center; the record gives no point)

Excessive Heat, Copiah

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Copiah forecast zone
Reported by
Official NWS Observations
Coordinates
31.869, -90.449 (the zone’s center; the record gives no point)

Excessive Heat, Covington

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Covington forecast zone
Reported by
Official NWS Observations
Coordinates
31.633, -89.553 (the zone’s center; the record gives no point)

Excessive Heat, Forrest

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Forrest forecast zone
Reported by
Official NWS Observations
Coordinates
31.189, -89.258 (the zone’s center; the record gives no point)

Excessive Heat, Franklin

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Franklin forecast zone
Reported by
Official NWS Observations
Coordinates
31.477, -90.898 (the zone’s center; the record gives no point)

Excessive Heat, Grenada

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Grenada forecast zone
Reported by
Official NWS Observations
Coordinates
33.770, -89.802 (the zone’s center; the record gives no point)

Excessive Heat, Hinds

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Hinds forecast zone
Reported by
Official NWS Observations
Coordinates
32.267, -90.443 (the zone’s center; the record gives no point)

Excessive Heat, Holmes

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Holmes forecast zone
Reported by
Official NWS Observations
Coordinates
33.124, -90.092 (the zone’s center; the record gives no point)

Excessive Heat, Humphreys

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Humphreys forecast zone
Reported by
Official NWS Observations
Coordinates
33.129, -90.527 (the zone’s center; the record gives no point)

Excessive Heat, Issaquena

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Issaquena forecast zone
Reported by
Official NWS Observations
Coordinates
32.741, -90.989 (the zone’s center; the record gives no point)

Excessive Heat, Jasper

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Jasper forecast zone
Reported by
Official NWS Observations
Coordinates
32.019, -89.119 (the zone’s center; the record gives no point)

Excessive Heat, Jefferson Davis

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Jefferson Davis forecast zone
Reported by
Official NWS Observations
Coordinates
31.570, -89.823 (the zone’s center; the record gives no point)

Excessive Heat, Jones

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Jones forecast zone
Reported by
Official NWS Observations
Coordinates
31.623, -89.169 (the zone’s center; the record gives no point)

Excessive Heat, Kemper

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Kemper forecast zone
Reported by
Official NWS Observations
Coordinates
32.755, -88.641 (the zone’s center; the record gives no point)

Excessive Heat, Lamar

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Lamar forecast zone
Reported by
Official NWS Observations
Coordinates
31.206, -89.509 (the zone’s center; the record gives no point)

Excessive Heat, Lauderdale

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Lauderdale forecast zone
Reported by
Official NWS Observations
Coordinates
32.404, -88.662 (the zone’s center; the record gives no point)

Excessive Heat, Lawrence

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Lawrence forecast zone
Reported by
Official NWS Observations
Coordinates
31.550, -90.107 (the zone’s center; the record gives no point)

Excessive Heat, Leake

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Leake forecast zone
Reported by
Official NWS Observations
Coordinates
32.754, -89.524 (the zone’s center; the record gives no point)

Excessive Heat, Leflore

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Leflore forecast zone
Reported by
Official NWS Observations
Coordinates
33.551, -90.301 (the zone’s center; the record gives no point)

Excessive Heat, Lincoln

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Lincoln forecast zone
Reported by
Official NWS Observations
Coordinates
31.532, -90.454 (the zone’s center; the record gives no point)

Excessive Heat, Lowndes

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Lowndes forecast zone
Reported by
Official NWS Observations
Coordinates
33.473, -88.443 (the zone’s center; the record gives no point)

Excessive Heat, Madison

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Madison forecast zone
Reported by
Official NWS Observations
Coordinates
32.635, -90.034 (the zone’s center; the record gives no point)

Excessive Heat, Marion

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Marion forecast zone
Reported by
Official NWS Observations
Coordinates
31.231, -89.822 (the zone’s center; the record gives no point)

Excessive Heat, Montgomery

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Montgomery forecast zone
Reported by
Official NWS Observations
Coordinates
33.494, -89.616 (the zone’s center; the record gives no point)

Excessive Heat, Neshoba

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Neshoba forecast zone
Reported by
Official NWS Observations
Coordinates
32.754, -89.118 (the zone’s center; the record gives no point)

Excessive Heat, Newton

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Newton forecast zone
Reported by
Official NWS Observations
Coordinates
32.400, -89.119 (the zone’s center; the record gives no point)

Excessive Heat, Noxubee

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Noxubee forecast zone
Reported by
Official NWS Observations
Coordinates
33.110, -88.570 (the zone’s center; the record gives no point)

Excessive Heat, Oktibbeha

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Oktibbeha forecast zone
Reported by
Official NWS Observations
Coordinates
33.425, -88.879 (the zone’s center; the record gives no point)

Excessive Heat, Rankin

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Rankin forecast zone
Reported by
Official NWS Observations
Coordinates
32.264, -89.946 (the zone’s center; the record gives no point)

Excessive Heat, Scott

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Scott forecast zone
Reported by
Official NWS Observations
Coordinates
32.406, -89.538 (the zone’s center; the record gives no point)

Excessive Heat, Sharkey

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Sharkey forecast zone
Reported by
Official NWS Observations
Coordinates
32.880, -90.813 (the zone’s center; the record gives no point)

Excessive Heat, Simpson

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Simpson forecast zone
Reported by
Official NWS Observations
Coordinates
31.913, -89.919 (the zone’s center; the record gives no point)

Excessive Heat, Smith

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Smith forecast zone
Reported by
Official NWS Observations
Coordinates
32.018, -89.507 (the zone’s center; the record gives no point)

Excessive Heat, Sunflower

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Sunflower forecast zone
Reported by
Official NWS Observations
Coordinates
33.602, -90.589 (the zone’s center; the record gives no point)

Excessive Heat, Warren

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Warren forecast zone
Reported by
Official NWS Observations
Coordinates
32.357, -90.852 (the zone’s center; the record gives no point)

Excessive Heat, Webster

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Webster forecast zone
Reported by
Official NWS Observations
Coordinates
33.613, -89.285 (the zone’s center; the record gives no point)

Excessive Heat, Winston

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Winston forecast zone
Reported by
Official NWS Observations
Coordinates
33.089, -89.034 (the zone’s center; the record gives no point)

Excessive Heat, Yazoo

When
August 1, 12:00 AM CST to August 4, 8:00 PM CST
Where
Yazoo forecast zone
Reported by
Official NWS Observations
Coordinates
32.780, -90.396 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Excessive Heat, Jefferson2010-08-0248MaleOutside/Open AreasDirect
Excessive Heat, Washington2010-08-0486FemalePermanent HomeDirect
Excessive Heat, Bolivar2010-08-0584MaleOutside/Open AreasDirect

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2010Every state in 2010This day in weather historyWarnings in Mississippi, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 249043, 254718, 254719, 256008, 256009, 256011, 256012, 256013, 256014, 256015, 256016, 256017, 256018, 256019, 256020, 256021, 256022, 256023, 256024, 256025, 256027, 256028, 256029, 256030, 256031, 256032, 256033, 256034, 256035, 256036, 256037, 256038, 256039, 256040, 256041, 256042, 256043, 256044, 256045, 256046, and more.